The Official Site
Charles Mingus

 


 
Twitter
 
 
CONTACT| JOIN MAILING LIST | STORE
Mingus Jazz Education Photos News The Mingus Bands BOOKING Sue Mingus Music in Film

 

 MAIN GRAPHIC 2014_edited-1

Schedule of Events

(subject to change– please check back)

~ ALL EVENTS ARE OPEN TO THE PUBLIC ~

Manhattan School of Music
120 Claremont Ave. (at Broadway & 122nd Street)

Events take place at MSM unless otherwise noted

Jazz Standard
116 E. 27th Street (b/w Park and Lex) NYC 10016

 

Friday, February 14, 2014

7:30pm, 9:30pm, 11:30pm          Mingus Big Band at Jazz Standard

 

Saturday, February 15, 2014

9:00am             Bands check-in MSM Lobby

10am-12:00pm     Rehearsal Session for Competition Finalists in their assigned rooms.  Room assignments will be posted.  Bands can use break time within these 2 hours for lunch.

12:00 – 12:30pm           Mingus film clips in ADES

12:30 – 1:00pm             Mingus Dynasty  in ADES

Mike Richmond, Bass
Orrin Evans, Piano
Donald Edwards, Drums
Alex Foster, Saxophone
Brandon Wright, Saxophone
Joe Fiedler, Trombone
Philip Harper, Trumpet

1:00pm-2:30pm            Clinics

ADES      Rhythm Section Clinic

Mike Richmond, Bass
Orrin Evans, Piano
Donald Edwards, Drums

Room 607      Woodwind Clinic

Alex Foster, Alto/Soprano Saxophone
Howard Johnson, Baritone Saxophone

Room 610       Brass Clinics            

Alexander Pope Norris, Trumpet
Joe Fiedler, Trombone

 

2:45pm-4:15pm  ROOM 607: ROUND TABLE: EDUCATION AND MINGUS

A discussion with participating band directors and Professor Ken Pullig, retired Chair of Jazz Composition at Berklee College of Music

2:45pm-4:30pm  Student Jam Sessions (for finalists only) in Ades and Studio 610

7:30pm, 9:30pm, 11:30pm      Mingus Big Band at Jazz Standard

 

Sunday, February 16, 2014

 

9:30AM-7:00PM MINGUS HIGH SCHOOL COMPETITION

John C Borden Auditorium, Manhattan School of Music

 

9:30am            COMBO CATEGORY

9:30-10am               Folsom High School Jazz Combo I

10-10:30am             Lexington High School Jazz Combo

10:30-11am             Rio Americano High School Jazz Combo

11-11:30am             The Rivers Select Combo I

11:30-11:45am        15 MIN BREAK

 

11:45am             COMBO CATEGORY-Specialized Schools and Programs

11:45-12:15pm             Batterman Ensemble

12:15-12:45pm             The Jazz House Messengers

12:45-1:15pm               Manhattan School of Music Precollege Combo

1:15PM                         45-MINUTE LUNCH

 

2:00pm               BIG BAND CATEGORY

2:00-2:30pm             Boston Latin School Big Band

2:30-3:00pm             Lexington High School Jazz Ensemble

3:00-3:30pm             Newark Academy Big Band “Chameleon”

3:30pm                     15 MIN BREAK

 

3:45pm                BIG BAND CATEGORY-Specialized Schools and Programs

3:45-4:15pm             Pacific Crest Jazz Orchestra

4:15-4:45pm             The Jazz House Big Band

4:45-5:15pm             La Guardia High School Senior Jazz Band

5:15pm                     15 MINUTE BREAK


CONCERT & AWARDS CEREMONY

5:30pm                     MSM Mingus Ensemble

6:00pm                     AWARDS CEREMONY with Sue Mingus and Justin DiCioccio

7:30pm, 9:30pm      Mingus Big Band at Jazz Standard

 

Monday, February 17, 2014

7:30pm, 9:30pm      Mingus Orchestra at Jazz Standard